Journal article icon

Journal article

Homogenisation of flow through periodic networks

Abstract:
Using a discrete version of the method of multiple scales, the problem of fluid flow through an arbitrary periodic network of one-dimensional channels is homogenized to give Darcy flow. A simple, low-dimensional, linear algebra problem gives the effective permeability in terms of the channel conductances. The results are illustrated with an investigation of the statistical properties of effective permeability for a variety of random networks, as well as an evaluation of the correlation between permeability and network tortuosity.
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1137/20M1368513

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
ORCID:
0000-0003-3347-6024
More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
Publisher:
Society for Industrial and Applied Mathematics
Journal:
SIAM Journal on Applied Mathematics More from this journal
Volume:
81
Issue:
3
Pages:
1034–1051
Publication date:
2021-06-01
Acceptance date:
2021-01-29
DOI:
EISSN:
1095-712X
ISSN:
0036-1399
Language:
English
Keywords:
Pubs id:
1160080
Local pid:
pubs:1160080
Deposit date:
2021-02-05

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP